MAUDE Adverse Event Report: ETHICON INC. BLAKE SI DRAIN HBLS 15FR RND W/ 3/16IN B; CATHETER, IRRIGATION

ETHICON INC. BLAKE SI DRAIN HBLS 15FR RND W/ 3/16IN B; CATHETER, IRRIGATION
Catalog Number 2233
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please confirm what type of drain was used.Was the drain a blake drain or jackson-pratt (jp) drain? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure name? date of procedure? the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? date of event where product had an issue? were there any intra-operative complications? if so, what were they? did the drain come in contact with surgical instruments, surgical needles, sutures, sharp objects at any time? where was the tip of drainage tube located? how was the drain secured? what was the date of first activation? how was the product function verified following the first activation? who monitored the drainage and how often? when was the malfunction first noted? was leakage detected? if so, where? was breakage noted? if yes, were there any precipitating factors leading to the drain breakage? was another product used? was the broken drain removed completely from the patient? were any pieces of the drain left inside the patient? if yes, was the patient taken back to the operating room to remove the broken drain surgically? if yes, please provide date.If yes, what were the findings? will the piece be returned? if not already removed, are there any plans in place to remove the drain from the patient? if yes, date of the scheduled procedure? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? will product be returned? if so, please provide the return date and tracking information.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and a drain was used.It was stated that staff attempted to remove jp drain from the patient's abdomen.On slight tugging/pulling the jp snapped and retracted back to patient's abdominal cavity.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H3 evaluation: retention sample review: no negative observation was found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
BLAKE SI DRAIN HBLS 15FR RND W/ 3/16IN B
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
DEGANIA INDIA
251, sector-6, imt manesar
gurugram 12205 2
IN   122052
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23865113
Report Number2210968-2025-14419
Device Sequence Number19946137
Product Code GBX
UDI-Device Identifier10705031003613
UDI-Public(01)10705031003613(17)291219(10)J2403033
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
CL I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2233
Device Lot NumberJ2403033
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2025
Supplement Date Received by Manufacturer02/04/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexFemale